MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that during a left lower extremity cutting balloon angioplasty and stent angiogram and interpretation, a micropuncture transitionless stiffened cannula access set was used to gain access to the patient.The surgeon noticed on fluoroscopy that the wire had broken; the surgeon was able to remove the wire.It was verified under fluoroscopy that all the pieces were removed.There was reportedly no harm to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.It includes a warning label on the wire guide holder that illustrates, "withdrawal or manipulation of distal spring coil portion of wire guide through needle tip may result in breakage." based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6593828
Report Number1820334-2017-00995
Device Sequence Number739152
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)191020(10)7374825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-501-10.0-SC-SST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR